Article Text

Download PDFPDF
Atezolizumab-induced scleroderma: a rare complication

Abstract

Few cases of programmed death-ligand 1 inhibitor-induced scleroderma have been reported and their clinical features remain unpublished. Optimal management is, therefore, unknown and an autoantibody association has yet to be identified. We present the case of a female in her 60s who developed skin thickening after starting atezolizumab for metastatic non-small cell lung cancer. Skin biopsy 7 months after symptom onset showed histological changes consistent with scleroderma. Anti-PM/SCL-75 antibody was positive. Atezolizumab was discontinued and treatment was started with mycophenolate mofetil. After 5 months, she experienced mild improvement in skin thickening. Earlier identification of this complication may limit morbidity in this disease process, which otherwise has limited treatment options. In suspected cases, obtaining scleroderma-associated autoantibodies may help with earlier diagnosis.

  • rheumatology
  • connective tissue disease
  • lung cancer (oncology)
  • chemotherapy
  • oncology

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.